MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD 50MM DYSPLASIA CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD 50MM DYSPLASIA CUP; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74120250
Health Effect - Clinical Codes Bone Fracture(s) (1870); Arthralgia (2355)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to the patient complaining of hip pain.The surgeon performed an analysis x-ray and found a large lytic lesion in the right ischium with possibly a small peri acetabular fracture.
 
Additional Manufacturer Narrative
It was reported that right hip revision surgery was performed.During the revision, the dysplasia cup and head were removed.As of today, the implanted devices, all of which were used in treatment, and additional information have been requested for this complaint but have not become available.Due to lack of device details available for the bhr head, it could not be included in this documentation review.A review of the complaint history for the dysplasia cup was performed using batch numbers in search of similar recurring reports for the product during its lifetime.Similar complaints have been identified for the cup and this will continue to be monitored.In the absence of the actual devices, the production records were reviewed for the cup reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event.No further actions are required at this time.The available medical documents were reviewed.Although the reported pain may be associated with the lytic lesion or the acetabular fracture, without the supporting lab/pathology results, imaging, and/or the analysis of the explanted components, the root cause of the reported pain, lytic lesion or the acetabular fracture cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with a mal-performance of the implant.The patient impact beyond the pain, revision, and expected transient post-op convalescence period cannot be determined.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint, and our investigation remains inconclusive.If the products or additional information become available in the future, this case will be reopened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
50MM DYSPLASIA CUP
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
MDR Report Key10016839
Report Number3005975929-2020-00129
Device Sequence Number2168041
Product Code NXT
UDI-Device Identifier03596010502667
UDI-Public03596010502667
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2010
Device Model Number74120250
Device Catalogue Number74120250
Device Lot Number50878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date05/01/2020
Supplement Report FDA Received Date05/25/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL HEAD, # 74121142, LOT # UNKNOWN; FEMORAL HEAD, # 74121142, LOT # UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;